Severe nephrotoxicity: a probable complication of cis-dichlorodiammineplatinum (II) and cephalothin-gentamicin therapy.

Oncology

PubMedID: 7199128

Salem PA, Jabboury KW, Khalil MF. Severe nephrotoxicity: a probable complication of cis-dichlorodiammineplatinum (II) and cephalothin-gentamicin therapy. Oncology. 1982;39(1):31-2.
A 53-year-old patient with metastatic testicular choriocarcinoma died of renal failure after treatment with cis-platinum and antibiotics. Serum creatinine was first noted to be elevated on day 8 of cis-dichlorodiammineplatinum (DDP) therapy. However, a sharp rise in its level occurred soon after the start of antibiotic therapy with cephalothin, gentamicin and carbenicillin. Renal failure was progressive in nature and persisted until death occurred on day 24 of therapy and after 8 days of antibiotic treatment. The most likely explanation for the progressive worsening of renal function in this patient was renal injury incurred by DDP and antibiotics. The combination of cephalothin-gentamicin should be discouraged in the treatment of patients receiving platinum.